MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC* FLUT TIB ROD TRL 75 X 12; KNEE INSTRUMENT : TIBIAL STEM TRIALS

DEPUY ORTHOPAEDICS INC US PFC* FLUT TIB ROD TRL 75 X 12; KNEE INSTRUMENT : TIBIAL STEM TRIALS
Model Number 86-6875
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that while performing a revision knee using the srom hinged knee, there was a 12 x 75mm fluted tibial trial that was inadvertently left in the femur.The surgeon was using the femoral broach reamer with a 12 x 75mm fluted tibial stem trial attached to ream the distal femur for preparation of the femoral broaching when apparently the trial stem detached from the femoral broach reamer.It was discovered after a post-op xray that the stem trial was inadvertently left in the femur and was pushed on up the femur during preparation and implantation of the actual implants.There was no resistance or trouble finishing the preparation and implantation of the femoral components.Unsure what the lot number of the trial stem.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Investigation summary : the device associated with this report was not returned for evaluation.The investigation could not draw any conclusions about the reported event without the device to examine.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : no lot information available.

Common Device Name
KNEE INSTRUMENT : TIBIAL STEM TRIALS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key12155718
Report Number1818910-2021-15012
Device Sequence Number4777359
Product Code HWT
UDI-Device Identifier10603295217572
UDI-Public10603295217572
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number86-6875
Device Catalogue Number866875
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/21/2021
Supplement Date Received by Manufacturer08/17/2021
Initial Report FDA Received Date07/12/2021
Supplement Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1